This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Toxic Catatonia Secondary to Azithromycin

Article Abstract

Because this piece does not have an abstract, we have provided for your benefit the first 3 sentences of the full text.

Sir: Several publications report psychiatric symptoms induced by macrolide antibiotics. Clarithromycin and erythromycin used in combination with other treatments, or even in monotherapy, have been reported to produce acute psychoses,1-6 manic episodes,7-12 and depression.13 To our knowledge, this is the first report of an association between azithromycin, another macrolide antibiotic, and the initiation of acute psychotic depression with catatonic symptoms.’ ‹’ ‹


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Volume: 67

Quick Links: Catatonia , Neurologic and Neurocognitive